Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 320, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 21, 2006, 3:54 PM CDT for Ozark County, Missouri. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2006, 3:54 PM CDT (20:54 UTC)
- Expired
- Jul 21, 2006, 4:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Ozark County, MO
The radar
The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 4:00 PM CDT | TSTM WND DMG | Brixey, MO | TREES AND DOWN IN BRIXEY AND OTHER LOCATIONS ACROSS THE COUNTY...INCLUDING NORTH OF GAINESVILLE ON KK HIGHWAY...IN THE THEODOSIA AND ISABELLA AREAS...AND NEAR DORA. OZARK COUNTY SHERIFF ALSO REPORTS HIGHWAY SIGNS DOWN ACROSS THE COUNTY. |
| Jul 21, 4:30 PM CDT | TSTM WND DMG | Dora, MO | ESTIMATED 70 MPH WINDS BLEW SHINGLES OFF HOME AND CAUSED CARPORT TO COLLAPSE. ROOF WAS BLOWN OFF OF A SHED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 2228 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 212054 SVRSGF MOC153-212145- /O.NEW.KSGF.SV.W.0320.060721T2054Z-060721T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 354 PM CDT FRI JUL 21 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN OZARK COUNTY IN SOUTHWEST MISSOURI * UNTIL 445 PM CDT * AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NOBLE...OR 15 MILES SOUTHEAST OF AVA...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROCKBRIDGE BY 400 PM CDT BRIXEY BY 405 PM CDT ZANONI BY 415 PM CDT SYCAMORE BY 425 PM CDT DORA BY 435 PM CDT LAT...LON 3682 9259 3669 9261 3660 9214 3679 9212 $$ GCC
2 follow-up statements
000 WWUS53 KSGF 212122 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 421 PM CDT FRI JUL 21 2006 MOC153-212145- /O.CON.KSGF.SV.W.0320.000000T0000Z-060721T2145Z/ OZARK MO- 421 PM CDT FRI JUL 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHEASTERN OZARK COUNTY... AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SYCAMORE...OR ABOUT 22 MILES WEST OF WEST PLAINS... MOVING EAST AT 20 MPH. LAT...LON 3679 9238 3666 9240 3660 9213 3679 9212 $$ GCC
000 WWUS53 KSGF 212139 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 438 PM CDT FRI JUL 21 2006 MOC153-212148- /O.EXP.KSGF.SV.W.0320.000000T0000Z-060721T2145Z/ OZARK MO- 438 PM CDT FRI JUL 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OZARK COUNTY... EXPIRES AT 445 PM CDT... WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3679 9238 3666 9240 3660 9213 3679 9212 $$ GCC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:50 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 21, 2:50 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT FRI JUL 21 2006 .DISCUSSION... INITIAL OUTFLOW BOUNDARY OR PRE-FRONTAL TROUGH HAD PUSHED TO THE ARKANSAS BORDER AT EARLY AFTERNOON AND HAD BECOME MORE DIFFUSE. THE TRUE COLD FRONT WAS MAKING ITS WAY INTO SOUTHWEST MISSOURI AS A WELL DEFINED SHORTWAVE WAS SLIDING SOUTHEAST INTO EASTERN KANSAS AND NORTHWEST MISSOURI. THE FRONT EXTENDED FROM THE LAKE OF THE OZARKS TO NEAR JOPLIN AT 1930Z. WINDS HAD VEERED TO THE NORTHWEST IN THE WAKE OF THE INITIAL OUTFLOW BOUNDARY WHICH WAS LIMITING LOW LEVEL CONVERGENCE ALONG THE COLD FRONT. HOWEVER SURFACE WINDS HAD BACKED ACROSS SOUTH CENTRAL MISSOURI WITH STREAMLINE ANALYSIS DEPICTING INCREASING LOW LEVEL CONVERGENCE. SURFACE BASED INSTABILITY RANGED FROM 3500 TO 5500 J/KG ACROSS FAR SOUTHERN MISSOURI BUT THE LOWER ATMOSPHERE REMAINED CAPPED DUE TO A 850 MB THERMAL RIDGE. COMPLEX OF SEVERE STORMS TO THE EAST OF THE AREA HAD PRODUCED AN OUTFLOW BOUNDARY THAT WAS PROPAGATING SOUTHWARD INTO SOUTH CENTRAL MISSOURI. CONVECTIVE INHIBITION WAS WEAKENING ALONG THE APPROACHING FRONT AS A RESULT OF COOLER 850-700 MB TEMPERATURES ADVECTING INTO THE AREA. EXPECTATIONS ARE THAT STORM DEVELOPMENT WILL BE FOCUSED MAINLY TO THE SOUTH OF I-44 WHERE SURFACE CONVERGENCE WILL BE MAXIMIZED. THIS ALONG WITH A VERY UNSTABLE AIRMASS AND WEAKENING CAP SHOULD ALLOW ISOLATED TO SCATTERED CONVECTION TO INITIATE ALONG THE FRONT BY LATE AFTERNOON. STRENGTHENING MID LEVEL FLOW WILL ADD ADDITIONAL SUPPORT TO THE POTENTIAL OF SEVERE STORMS. DAMAGING WINDS WILL BE THE PRIMARY HAZARD. THE ACTIVITY WILL PROGRESS OUT OF THE AREA LATE TONIGHT AS THE FRONT PUSHES THROUGH. RELIEF FROM THE PROLONGED HOT SPELL WILL ARRIVE LATER TONIGHT AND SATURDAY AS SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTH. HIGHS SATURDAY AND SUNDAY WILL BE IN THE 80S ALONG WITH LOWER DEWPOINTS. THE REGION WILL REMAIN UNDER A NORTHWEST FLOW REGIME INTO NEXT WEEK AS THE UPPER RIDGE BECOMES ANCHORED OUT WEST. PRECIPITATION CHANCES LOOK LIMITED AT THIS TIME. HOWEVER MINOR SHORTWAVES MAY PROVIDE A CHANCE OF RAIN SOMETIME DURING THE PERIOD BUT DIFFICULT TO PINPOINT AT THIS TIME. FOSTER && .AVIATION... FOR THE 18Z TAFS...VFR CONDITIONS EARLY THIS AFTERNOON WILL GIVE WAY TO MVFR CIGS AND VISIBILITIES AFTER 23Z AS A SURFACE FRONT PUSHES INTO THE REGION. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE... ESPECIALLY IN THE VICINITY OF SGF ENDING BY 06Z. AFTER THE FRONT PASSES...CEILINGS WILL FALL TO 1000FT WITH MVFR CONDITIONS CONTINUING AT THE SGF TAF SITE. SOME IMPROVEMENT TO VFR CONDITIONS IS EXPECTED AT THE JLN TAF SITE. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jul 21, 1:00 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI JUL 21 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH...LARGE HAIL UP TO THE SIZE OF GOLF BALLS...AND HEAVY RAIN CONDUCIVE TO LOCALIZED FLASH FLOODING. AREAS AFFECTED AND TIMING: WHILE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA...SEVERE THUNDERSTORM POTENTIAL WILL BE GREATEST SOUTHEAST OF A LINE FROM SALEM...TO HARTVILLE...TO CASSVILLE THROUGH EARLY THIS EVENING. DISCUSSION: A STRONG UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION THIS AFTERNOON WHILE A SURFACE FRONT PUSHES SLOWLY SOUTH CROSS SOUTHERN MISSOURI. THIS ALONG WITH A MOIST AND UNSTABLE AIRMASS WILL SUPPORT THUNDERSTORM DEVELOPMENT. THE GREATEST CHANCE OF SEVERE THUNDERSTORMS WILL BE ACROSS SOUTH CENTRAL MISSOURI AND NEAR THE ARKANSAS BORDER AHEAD OF THE FRONT. STRONG INSTABILITY COMBINED WITH SUFFICIENT WIND SHEAR...WILL SUPPORT THE POTENTIAL OF LARGE HAIL AND DAMAGING WINDS. LOCALIZED FLOODING WILL BE POSSIBLE IF STORMS MOVE SLOWLY OR TRAIN OVER THE SAME LOCATIONS FOR AN EXTENDED PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTH CENTRAL MISSOURI THIS AFTERNOON AND EARLY EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Jul 21, 3:43 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TORNADO 5 E ROUND SPRING 37.28N 91.32W
07/18/2006 F0 SHANNON MO NWS STORM SURVEY
NATIONAL WEATHER SERVICE STORM SURVEY DETERMINED THAT A
TORNADO RATED F0 TOUCHED DOWN 5 MILES NORTHEAST OF ROUND
SPRING AND CONTINUED TO 2 MILES NORTHEAST OF ROUND
SPRING. THE LOCATION IS ALSO DESCRIBED AS FROM MAUSER
MILL TO 4 MILES WEST OF MAUSER MILL ALONG COUNTY ROAD
19-250. THE TORNADO WAS APPROXIMATELY 50 YARDS WIDE WITH
AN INTERMITTENT PATH. THE WESTERN MOST PORTION OF THE
PATH BECAME COINCIDENT WITH LOGGING OPERATIONS.
&&
JASThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:20 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 40 min |
| Jul 21, 4:25 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 16 min |
| Jul 21, 4:54 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 51 min |
| Jul 21, 5:10 PM CDT | Flash Flood Warning | SGF | Howell | 3 hr |
| Jul 21, 5:49 PM CDT | Flash Flood Warning | SGF | Ozark | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.